MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER
Catalog Number CRUOS106
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records were provided to the manufacturer.A device photo and a medical images was provided.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the recanalization catheter allegedly became lodged in the distal cap of a proximal popliteal cto.It was further reported that as the health care provider pulled back on the recanalization catheter, the distal tip allegedly detached and remained in the cto.Reportedly, the hcp attempted to cross the lesion with an 0.035" guidewire but was unsuccessful.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only event reported to date for this lot number and failure mode.One partial recanalization catheter was returned with an 0.014" guidewire for evaluation.One photo and one image was also provided.A complete core wire fracture, tip detachment and catheter detachment were noted at the distal end of the catheter.Therefore, the investigation can be confirmed for the reported tip detachment.The root cause for the confirmed tip detachment could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
CROSSER CTO RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7684094
Report Number2020394-2018-01180
Device Sequence Number10959843
Product Code PDU
UDI-Device Identifier10801741125611
UDI-Public(01)10801741125611
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Catalogue NumberCRUOS106
Device Lot NumberGFBY0943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1